MAUDE Adverse Event Report: HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM

HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM
Model Number 3DM-SYS-STD
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that on (b)(6) 2025, prior to a patient exam, the user observed the 3dimensions mammography system rotate without a valid command.A field engineer was dispatched to examine the system and attempted to troubleshoot the issue but was unable to duplicate what the user reported.The system logs: however, indicated a potentially stuck rotation switch, therefore, the rotation switch was replaced.The field engineer tested the system and verified that it is working in accordance with manufacturer specifications.No patient/user injury reported.
 
Additional Manufacturer Narrative
It was reported that the c-arm would rotate without a valid command.A field engineer (fe) examined the system and attempted to troubleshoot the issue but was unable to duplicate the reported issue.The system logs indicated a potentially stuck rotation switch; therefore, the rotation switch was replaced to resolve the issue.There were no patient or user injuries reported.A review of this device history showed that the issue did not return after the rotary switch was replaced.The c-arm rotary switch was replaced; however, no parts were returned for further investigation.The rotary switch was 868 days old at the time of replacement.The part was not returned for further investigation.The probable cause of the uncommanded movement is due to natural wear and tear on the component from high component age of 868 days.Further investigation could not be performed as the part was not returned.Due to the limited information provided and lack of part return, the root cause of the rotary switch failure could not be determined.Conclusion: based on a review of the complaint, a capa is not needed at this time as there was no patient or user harm.Additionally, the risk is considered very low based on the occurrence.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: a review of the complaint history for (b)(6) showed no additional complaints for uncommanded c-arm movement related to the rotary switch.The complaint review identified the rotary switch was original to the system therefore, the dhr was reviewed.There was no discrepancy related to the rotary switch.The rotary switch was installed on this gantry with no issues noted.System product code: 3dm-sys-std.Serial number: (b)(6).System manufacture date: january 6, 2023.System installation date: february 2, 2023.Unique device identified (udi): (b)(4).

Brand Name
3DIMENSIONS
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22493744
Report Number3005496266-2025-00027
Device Sequence Number8485646
Product Code OTE
UDI-Device Identifier15420045510524
UDI-Public(01)15420045510524(11)230106
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3DM-SYS-STD
Device Catalogue Number3DM-SYS-STD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown